Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 151, NWS Morristown, TN
NWS Morristown, TN issued this severe thunderstorm warning at May 20, 2006, 12:21 AM EDT for Sevier County, Tennessee. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2006, 12:21 AM EDT (04:21 UTC)
- Expired
- May 20, 2006, 1:15 AM EDT
- In force
- 54 min
- Issued by
- NWS Morristown, TN
- Area
- Counties, with a storm outline in the text
County Sevier County, TN
The radar
The Knoxville radar (KMRX), 44 km from the middle of the area, began a volume at 04:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 20, 12:09 AM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 4.4 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 69 J/kg
- Mixed-layer CIN
- -239 J/kg
- Mixed-layer LCL
- 1304 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 430 m²/s²
- 0-3 km storm-relative helicity
- 877 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 19, 9:00 PM EDT, 3 hours 21 minutes earlier.
Area forecast discussion, May 19, 9:00 PM EDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 900 PM EDT FRI MAY 19 2006 .DISCUSSION...NO CHANGES. CURRENT FORECAST APPEARS TO BE ON TRACK AS SOUTHERN APPALACHIANS REMAIN IN NORTHWEST FLOW BEHIND DEPARTING UPPER LOW CURRENTLY OVER THE EASTERN GREAT LAKES. ANTICIPATE A SERIES OF WEAK WAVES TRANSLATING THROUGH THIS NORTHWEST FLOW TO TRIGGER SCATTERED CONVECTION THROUGH THE FIRST PERIOD. TEMPS APPEAR REASONABLE BASED ON TRENDS AND LATEST MODEL GUIDANCE. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && LCM
Hazardous weather outlook, May 19, 3:15 PM EDT, 9 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 315 PM EDT FRI MAY 19 2006 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-201000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 315 PM EDT (215 PM CDT) FRI MAY 19 2006 THIS HAZARDOUS WEATHER OUTLOOK IS EAST TENNESSEE...SOUTHWEST VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT AN UPPER LEVEL DISTURBANCE WILL APPROACH THE REGION FROM THE NORTHWEST LATER THIS EVENING...BRINGING SCATTERED SHOWERS AND THUNDERSTORMS INTO THE AREA. SOME OF THESE STORMS MAY BECOME SEVERE TONIGHT...BRINGING THE POSSIBILITY OF DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A STATIONARY FRONT WILL LINGER AROUND THE TENNESSEE RIVER VALLEY THROUGH NEXT WEEK...WITH SHOWERS AND THUNDERSTORMS POSSIBLE EACH DAY (MAINLY DURING THE AFTERNOON AND EVENING HOURS). WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME...SOME SEVERE STORMS WILL BE POSSIBLE AT TIMES EACH DAY THROUGHOUT THE UPCOMING WEEK. THE MAIN THREATS WILL BE THE POSSIBILITY OF DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT...AND POSSIBLY AT TIMES THROUGHOUT THE WEEK. DMG
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 11:42 PM EDT | Severe Thunderstorm Warning | MRX | Scott | 33 min |
| May 20, 12:17 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 43 min |
| May 20, 12:23 AM EDT | Severe Thunderstorm Warning | MRX | Anderson | 52 min |
| May 20, 12:24 AM EDT | Severe Thunderstorm Warning | MRX | Scott | 51 min |
| May 20, 12:38 AM EDT | Severe Thunderstorm Warning | MRX | Campbell | 52 min |
| May 20, 1:10 AM EDT | Severe Thunderstorm Warning | MRX | Union | 50 min |
| May 20, 1:27 AM EDT | Severe Thunderstorm Warning | MRX | Knox | 22 min |
| May 20, 1:51 PM EDT | Severe Thunderstorm Warning | MRX | Bledsoe | 24 min |
| May 20, 2:09 PM EDT | Severe Thunderstorm Warning | MRX | Sequatchie | 21 min |
| May 20, 2:16 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 29 min |
| May 20, 2:28 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 32 min |
| May 20, 2:42 PM EDT | Severe Thunderstorm Warning | MRX | Meigs, Rhea | 33 min |
| May 20, 2:53 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, McMinn | 22 min |
| May 20, 3:14 PM EDT | Tornado Warning | MRX | Bradley | 16 min |
| May 20, 3:14 PM EDT | Tornado Warning | MRX | Bradley | 31 min |
| May 20, 3:16 PM EDT | Severe Thunderstorm Warning | MRX | Blount, Knox | 44 min |
| May 20, 3:25 PM EDT | Tornado Warning | MRX | Polk | 50 min |
| May 20, 3:57 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 48 min |
| May 20, 4:02 PM EDT | Severe Thunderstorm Warning | MRX | Knox, Sevier | 43 min |
| May 20, 4:17 PM EDT | Severe Thunderstorm Warning | MRX | Bradley, Polk | 43 min |
| May 20, 4:42 PM EDT | Severe Thunderstorm Warning | MRX | Cocke, Sevier | 33 min |
| May 20, 5:04 PM EDT | Severe Thunderstorm Warning | MRX | Blount | 26 min |
| May 20, 5:11 PM EDT | Severe Thunderstorm Warning | MRX | Sevier | 34 min |
| May 20, 5:24 PM EDT | Severe Thunderstorm Warning | MRX | Greene | 22 min |
| May 20, 5:36 PM EDT | Severe Thunderstorm Warning | MRX | Unicoi, Washington | 24 min |
| May 20, 5:46 PM EDT | Severe Thunderstorm Warning | MRX | Bradley | 29 min |
| May 20, 6:32 PM EDT | Severe Thunderstorm Warning | MRX | Marion, Sequatchie | 28 min |
| May 20, 7:02 PM EDT | Severe Thunderstorm Warning | MRX | Hamilton | 43 min |
| May 20, 7:24 PM EDT | Severe Thunderstorm Warning | MRX | Marion | 24 min |
| May 20, 7:38 PM EDT | Severe Thunderstorm Warning | MRX | Jefferson | 36 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.